Thunderstorm Wind, Monroe
- When
- May 21, 5:30 PM EST
- Where
- Monroe County, Hannibal
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.667, -80.867
Large trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 21, 2:55 PM EST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 355 PM EDT FRI MAY 21 2004 LINE OF SVR TSTMS ASSCD WITH NEXT MCS POISED TO MOV RPDLY ACRS CWA DURING NEXT 3 HOURS. FFA POSTED FOR ENTIRE CWA THRU SAT MRNG. TSTMS WILL BE FAST MOVG BUT WL BE VERY EFFICIENT RAIN PRODUCERS. SOIL ALRDY SATURATED. ADDED CHC POPS FOR TSTMS SAT. CAP MAY BE IN PLACE TO HOLD DOWN TSTMS DURG MRNG...BUT AFTN HEATING SHUD BE SUFFICIENT TO BRK THRU DURG AFTN. PITTSBURGH, PA 64 86 66 84 / 60 20 30 30 WHEELING, WV 64 86 66 84 / 50 20 30 30 MORGANTOWN, WV 63 86 64 84 / 40 30 30 30 ZANESVILLE, OH 67 87 67 86 / 30 20 20 20 NEW PHILADELPHIA, OH 66 86 67 84 / 40 20 30 30 FRANKLIN 64 82 64 82 / 80 30 30 30 DUBOIS 61 82 64 82 / 60 40 40 40 LATROBE 63 83 65 83 / 50 30 30 30 BUTLER 63 84 65 83 / 70 20 30 30 INDIANA 62 83 66 83 / 50 30 30 40 OAKLAND, MD 61 82 63 80 / 40 30 30 30 && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ZONES MDZ001. OH...FLOOD WARNING UNTIL 400 PM EDT FRIDAY FOR ZONE OHC019. SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVZ001>004. FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ZONES ZONES WVZ001>004...012...021>023...041 &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 220 PM EDT FRI MAY 21 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-220900- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 445 PM EDT FRI MAY 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NOAA NATIONAL WEATHER SERVICE SAYS THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY LATE THIS AFTERNOON AND TONIGHT. THE PRIME THREAT WILL BE DAMAGING WIND AND LARGE HAIL. THERE IS ALSO A RISK OF RENEWED FLOODING IN LOCATIONS THAT WERE HARD HIT BY HEAVY RAIN AND FLOODING THIS MORNING. NOAA NATIONAL WEATHER SERVICE SAYS THE COMPLEX OF THUNDERSTORMS THAT WILL SOON BE ENTERING OHIO...SHOULD CONTINUE MOVING EAST AT 50 MPH AND SO BE MOVING ACROSS EAST CENTRAL OHIO AFTER 4 OR 5 PM. THE STORMS SHOULD THEN MOVE THROUGH WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA..AND EXTREME WESTERN MARYLAND THIS EVENING...BETWEEN ROUGHLY 5 PM AND 7 PM. ACCORDING TO NOAA NATIONAL WEATHER SERVICE...ANOTHER COMPLEX OF THUNDERSTORMS MAY AFFECT THE UPPER OHIO VALLEY LATE TONIGHT. NOAA NATIONAL WEATHER SERVICE SAYS THUNDERSTORM WIND GUSTS CAN BE OVER 60 MPH AND HAILSTONES CAN BE OVER THREE QUARTER INCHES IN SIZE. THERE CAN BE A FORTY MINUTE PERIOD OF FREQUENT CLOUD TO GROUND LIGHTNING. ANY LOCATION GETTING RAINFALL AMOUNTS OVER 2 INCHES CAN GET FLOODING. LOCATIONS THAT WERE HARDHIT WITH HEAVY RAIN AND FLOODING THIS MORNING MAY NEED LITTLE MORE THAN 1 INCH OF ADDED RAINFALL THIS EVENING TO HAVE RENEWED FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR THIS PERIOD...ALTHOUGH MOST DAYS THERE IS A CHANCE OF THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... THE SPOTTER NET MAY BE ACTIVATED LATE THIS AFTERNOON OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 205 PM EDT FRI MAY 21 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-212200- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 205 PM EDT FRI MAY 21 2004 ...SEVERE WEATHER OUTLOOK UPDATE... NOAA NATIONAL WEATHER SERVICE SAYS THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY LATE THIS AFTERNOON AND TONIGHT. THE PRIME THREAT WILL BE DAMAGING WIND AND LARGE HAIL. THERE IS ALSO A RISK OF RENEWED FLOODING IN LOCATIONS THAT WERE HARD HIT BY HEAVY RAIN AND FLOODING THIS MORNING. NOAA NATIONAL WEATHER SERVICE SAYS THE COMPLEX OF THUNDERSTORMS THAT WILL SOON BE ENTERING OHIO...SHOULD CONTINUE MOVING EAST AT 50 MPH AND SO BE MOVING ACROSS EAST CENTRAL OHIO AFTER 4 OR 5 PM. THE STORMS SHOULD THEN MOVE THROUGH WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA..AND EXTREME WESTERN MARYLAND THIS EVENING...BETWEEN ROUGHLY 6 PM AND 9 PM. ACCORDING TO NOAA NATIONAL WEATHER SERVICE...ANOTHER COMPLEX OF THUNDERSTORMS MAY AFFECT THE UPPER OHIO VALLEY LATE TONIGHT. NOAA NATIONAL WEATHER SERVICE SAYS THUNDERSTORM WIND GUSTS CAN BE OVER 60 MPH AND HAILSTONES CAN BE OVER THREE QUARTER INCHES IN SIZE. THERE CAN BE A FORTY MINUTE PERIOD OF FREQUENT CLOUD TO GROUND LIGHTNING. ANY LOCATION GETTING RAINFALL AMOUNTS OVER 2 INCHES CAN GET FLOODING. LOCATIONS THAT WERE HARDHIT WITH HEAVY RAIN AND FLOODING THIS MORNING MAY NEED LITTLE MORE THAN 1 INCH OF ADDED RAINFALL THIS EVENING TO HAVE RENEWED FLOODING. NOAA NATIONAL WEATHER SERVICE SAYS WHEN THUNDERSTORMS THREATEN...TAKE SHELTER INSIDE A STRONG BUILDING...AWAY FROM WINDOWS. WHEN FLOODING THREATENS...GO TO HIGHER GROUND. HOWEVER...NEVER GO THROUGH FLOOD WATERS. LISTEN FOR UPDATES ON NOAA WEATHER RADIO ALL HAZARDS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 336 PM EDT FRI MAY 21 2004 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-220100- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-INDIANA PA- JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARSHALL WV-MERCER PA- MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO WV-TUSCARAWAS OH-VENANGO PA- WASHINGTON PA-WESTMORELAND PA- 336 PM EDT FRI MAY 21 2004 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARSHALL OHIO IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAIN FLOODS ROADS QUICKLY SO DONT DRIVE INTO AREAS WHEREWATER COVERS THE ROAD.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 433 PM EDT FRI MAY 21 2004 OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020-021-029- WVZ001>004-012-212130- ALLEGHENY PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-CARROLL OH-COLUMBIANA OH-COSHOCTON OH-GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-LAWRENCE PA-MARSHALL WV-MERCER PA-MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-WETZEL WV- 433 PM EDT FRI MAY 21 2004 ...SEVERE THUNDERSTORM UPDATE... NOAA NATIONAL WEATHER SERVICE SAYS THE LINE OF POTENTIALLY SEVERE THUNDERSTORMS...MOVING SOUTHEAST AT 50 MPH...WILL HIT NEW PHILADELPHIA AND ZANESVILLE OHIO BEFORE 5 PM...AND THE FRANKLIN...METRO PITTSBURGH...AND WHEELING BETWEEN 5 AND 5:30 PM. THE PRIME THREATS ARE DAMAGING WIND GUSTS OF OVER 60 MPH...LARGE HAIL...FREQUENT LIGHTNING...AND TORRENTIAL RAINFALL THAT CAN QUICKLY FLOOD ROADS AND SMALL STREAMS. WHEN SEVERE THUNDERSTORMS THREATEN...TAKE SHELTER IN A STRONG BUILDING...AWAY FROM WINDOWS. ALSO NEVER DRIVE THROUGH FLOODING. STAY TUNED FOR UPDATES FROM NOAA WEATHER RADIO ALL HAZARDS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 626 PM EDT FRI MAY 21 2004 MDZ001-WVZ012-021>023-041-220300- GARRETT MD-MARION WV-MONONGALIA WV-PRESTON WV-TUCKER WV-WETZEL WV- 626 PM EDT FRI MAY 21 2004 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR THE FOLLOWING COUNTIES... IN WEST VIRGINIA... MARION MONONGALIA PRESTON TUCKER WETZEL IN MARYLAND... GARRETT <<< CALL TO ACTION >>> SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAIN FLOODS ROADS QUICKLY SO DONT DRIVE INTO AREAS WHEREWATER COVERS THE ROAD.
The Pittsburgh radar (KPBZ), 111 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400410.